MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECTRA PROCEDURE KIT; ARTHROSCOPE

SMITH & NEPHEW, INC. ECTRA PROCEDURE KIT; ARTHROSCOPE
Model Number 4116
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during unknown procedure, outside the patient, it was found a black foreign material into the ectra procedure kit.The procedure was finished with a smith and nephew backup device.10 minutes of surgical delay.Patient injuries were not reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of workmanship standard, includes specification on the acceptable size of particles in sterile packaging.A visual inspection revealed the kit was returned opened and missing the items in the kit with exception of the hand pad which appeared to have a piece of black suture attached.A review of the customer provided image reveals what appears to be a black speck or writing on the hand pad of the procedure kit.The complaint was confirmed.Factors that could have caused or contributed include contamination while opening.No containment or corrective actions are recommended at this time.

Brand Name
ECTRA PROCEDURE KIT
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11850156
Report Number1643264-2021-01905
Device Sequence Number3766910
Product Code HRX
UDI-Device Identifier03596010122148
UDI-Public03596010122148
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954627
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2023
Device Model Number4116
Device Catalogue Number4116
Device Lot Number50901603
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/21/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1